Alert archive / Arkansas / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 331, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 10, 1992, 1:10 AM CDT for Logan County, Scott County, Arkansas. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1992, 1:10 AM CDT (06:10 UTC)
- Expired
- Sep 10, 1992, 2:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Logan County, AR, Scott County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 100612 SVRFSM ARC083-127-100715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 110 AM CDT THU SEP 10 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST ARKANSAS ...LOGAN COUNTY...SCOTT COUNTY AT 110 AM CDT FORT SMITH RADAR SHOWED A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM OARK ARKANSAS SOUTHWEST TO FORT SMITH MOVING SOUTHEAST AT 35 MPH. NUMEROUS REPORTS OF WIND GUSTS TO 65 MPH HAVE BEEN REPORTED UP TO 10 MILES AHEAD OF THE LINES PASSAGE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:21 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 9, 9:21 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT WED SEP 9 1992 LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING. NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD. ADAP DISPLAYING LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL. PROFLRS SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS IT MVS SE. WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION OF SVR. WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER. DUE TO SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND NOT UNTIL SR FOR XTRM SE ZONES. WK CAA BHND FRNT WL ALLOW TEMPS TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS AND WL NOT MAKE ANY CHNGS. WL MAKE NO ADJUSTMENTS TO LATER PDS. 07 .OK...CTN WX WATCHES.
In the hours before
Special weather statement, Sep 10, 12:00 AM CDT, 1 hour 10 minutes before
OKZ026>027-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1157 PM CDT WED SEP 9 1992 SEVERE THUNDERSTORM WATCH NUMBER 837 IS NO LONGER IN EFFECT FOR OSAGE ...PAWNEE...WASHINGTON AND NOWATA COUNTIES. THE SEVERE THUNDERSTORM ACTIVITY IN NORTHEAST OKLAHOMA IS NOW WELL SOUTHEAST OF THESE AREAS AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED IN THESE COUNTIES TONIGHT.
Special weather statement, Sep 10, 12:49 AM CDT, 21 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1248 AM CDT THU SEP 10 1992 ...THUNDERSTORM WARNING FOR SOUTHERN DELAWARE...ADAIR...EASTERN MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE. AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED CONSIDERABLY SINCE MIDNIGHT. WITH THIS NOTED DECREASE IN INTENSITY THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE ...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE. TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA. ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA. A SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO BARTLESVILLE TO PONCA CITY. ALL THUNDERSTORMS WERE BELOW SEVERE LIMITS AT THIS TIME.x
Special weather statement, Sep 10, 12:54 AM CDT, 16 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645- SPECIAL WEATHER STATEMENT ...CORRECTION.... NATIONAL WEATHER SERVICE TULSA OK 1248 AM CDT THU SEP 10 1992 ...THUNDERSTORM WARNINGS FOR SOUTHERN DELAWARE...ADAIR...EASTERN MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE. AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED CONSIDERABLY SINCE MIDNIGHT. WITH THIS NOTED DECREASE IN INTENSITY THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE ...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE. TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA. ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA. A SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO BARTLESVILLE TO PONCA CITY. ALL THUNDERSTORMS WERE BELOW SEVERE LIMITS AT THIS TIME. STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 55 min |
| Sep 9, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 64 min |
| Sep 10, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 47 min |
| Sep 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Crawford | 56 min |
| Sep 10, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson | 64 min |
| Sep 10, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.